Jump to content

Photo

Roaccutane ~ 17 (M) 20Mg

accutane

9 replies to this topic

#1 JayJayBee

JayJayBee

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 0
About Me
  • Joined: 02-April 13

Posted 02 April 2013 - 06:27 AM

Hey everyone,

I was prescribed Roaccutane by the NHS dermatologist last week for moderate bodily acne and mild facial acne, just popped my first pill of 20mg Isotretinoin. I'll keep this thread updated with how things go for my 8 week course at 20mg/day - I believe that I'll be doubling the dosage after that period. Wish me luck.

 

About me:

-17, Male.

-69 KG, 6"3 (191cm)

-20mg Roaccutane/day

 

My parents were only happy with me taking 20mg a day during my A Levels. At week eight, I don't consider this dose to have been a 'serious' attempt at clearing Acne, so hopefully with my next appointment I'll be taking in the 60-80 mg/day range, closer to the 1mg/kg/day theory. Otherwise, the 120mg/kg recommended cumulative dosage would take nearly 500 days to fulfil, which in itself is significantly longer than any treatment period a dermatologist would allow.

 

Day 5:

5th pill of 20mg, honestly I haven't noticed any changes - seems that comedones on the cheeks/nose are appearing more prominent..

 

 

Day 21:

Been on Accutane for 3 weeks now. Some significant developments, I guess:

  • Only 1 active spot
  • Reduced oil production, although skin looks oily today because I probably used too much moisturizer
  • Rash on back of hands (dry skin?)
  • Skin is smoother/generally better
  • Weird (small) bumps on forehead

 

Day 56:

In quite a tough place at the moment. My skin is worse than I can ever remember, numerous whiteheads, closed comedones and blackheads across cheeks and around mouth. It was better during the IB period than it is now. Great.


Edited by JayJayBee, 23 May 2013 - 11:20 AM.


#2 Vanessa2002

Vanessa2002

    Junior Member

  • Members
  • Posts & Likes
    Posts: 68
    Likes: 12
About Me
  • Gender:Female
  • Location:Frankfurt, Germany
  • Interests:Lord of the rings, anime and manga, guinea pigs, God, Rachel's Challenge and finding a cure for acne
  • Joined: 24-May 12

Posted 02 April 2013 - 10:37 AM

Good luck. Please post some pictures and keep us updated.



#3 NoMoreDotToDot

NoMoreDotToDot

    Member

  • Members
  • Posts & Likes
    Posts: 101
    Likes: 15
About Me
  • Gender:Female
  • Location:On the coast, UK
  • Joined: 25-January 13

Posted 02 April 2013 - 01:24 PM

Good luck with your course, hope it goes well for you.



#4 JayJayBee

JayJayBee

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 0
About Me
  • Joined: 02-April 13

Posted 06 April 2013 - 09:54 AM

Thanks for your replies. I'll try to add photos today or tomorrow.

 

Day 5:

5th pill of 20mg, honestly I haven't noticed any changes - seems that comedones on the cheeks/nose are appearing more prominent..



#5 JayJayBee

JayJayBee

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 0
About Me
  • Joined: 02-April 13

Posted 23 April 2013 - 03:47 AM

Day 21:

Been on Accutane for 3 weeks now. Some significant developments, I guess:

  • Only 1 active spot
  • Reduced oil production, although skin looks oily today because I probably used too much moisturizer
  • Rash on back of hands (dry skin?)
  • Skin is smoother/generally better
  • Weird (small) bumps on forehead


#6 JayJayBee

JayJayBee

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 0
About Me
  • Joined: 02-April 13

Posted 23 May 2013 - 10:53 AM

Day 56:

In quite a tough place at the moment. My skin is worse than I can ever remember, numerous whiteheads, closed comedones and blackheads across cheeks and around mouth. It was better during the IB period than it is now. Great.



#7 JayJayBee

JayJayBee

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 0
About Me
  • Joined: 02-April 13

Posted 31 May 2013 - 05:05 AM

Update: I only had a prescription for 8 weeks worth of medication, so I'm going without Roaccutane for 3-4 weeks. I'm annoyed, but it was inevitable since I have my A Levels in the next couple of weeks. My skin is bleh. Every time you think it's getting clear, it worsens. I've been developing 3-4 deep/hard spots, (cysts?) on the cheek area and forehead which I never had pre Accutane. The edges of my face around my jaw are totally clear of spots/bumps, but my cheeks are totally covered in tiny bumps and healing spots.

 

If I catch my skin in the light when it's taught, I can see all of the stuff at the surface. I guess it has to come out.



#8 JayJayBee

JayJayBee

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 0
About Me
  • Joined: 02-April 13

Posted 08 June 2013 - 02:27 PM

Week 9-10:

Accutane is such a grind, I really hope this is worth it. Back cysts are about as bad if not worse than before I started, my face is really broken out with pimples (no cysts). When I cover the affected area in Sudocrem, I can see what I'd look like without acne, which I guess makes me feel a bit better. Really having a hard time here.

 

I'm still on 20mg/day, which for a 70kg male doesn't seem right according to the Wikipedia entry. I just don't know. Next appointment is 19th June.



#9 JayJayBee

JayJayBee

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 0
About Me
  • Joined: 02-April 13

Posted 29 October 2013 - 06:13 AM

End of course, 6 months down the line.

 

So I took 20mg/day for 2 months and then 40mg/day for four months. Unfortunately I'm not even remotely clear; I finished about two weeks ago, with a tonne of pimples on my cheeks, chin and forehead, as well as a couple of new cysts on my back. My cumulative dosage was 88mg/kg (I weigh 70kg). I go back to the NHS consultant in three weeks. I have no idea what to expect of the appointment, I guess if they don't put me on a second course I'll have to go and find a private dermatologist. 

 

Is it normal that my skin is really bad from hyperpigmentation? Like in the dark parts of my face look flawless, but in the light of day there are prevalent red patches.. Kinda sucks..



#10 xCharliex

xCharliex

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 10
About Me
  • Gender:Male
  • Location:London
  • Joined: 07-October 12

Posted 29 October 2013 - 10:35 AM

You obviously haven't got anywhere near the dosage required to improve.

88mg/kg is'nt going to clear you up on the drug let alone when you come off of it.

I'm on month 4 now and have only just started to see some improvements and my dosage is a lot higher than yours at the same weight.

When you go back push for a second course, this time do it properly with the correct dosing.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users